Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 25, 2014, 08:50:37 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650419
  • Total Topics: 49658
  • Online Today: 173
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: HIV meds  (Read 3503 times)

0 Members and 1 Guest are viewing this topic.

Offline snoofle

  • Member
  • Posts: 54
HIV meds
« on: April 27, 2009, 09:42:29 PM »
So my boyfriend had been acting a bit distant and off lately and he finally told me that he had went to his HIV doc last week and while his CD4 went up a little bit (didnt specify) from the initial 250 he was at and his VL is still undetectable, his doc wanted to add Viread to his current regimen of Truvada and Kaletra. He was feeling upset, b/c he was thinking he was going to die sooner since he was having to take more meds and was worried about resistance to it. Now I am worried about the resistance portion as well. He was on Combivir and Viramune first and was reallllly nonadherent to it, and was switched to Truvada and Kaletra fairly quickly. Now, he has only been on Truvada and Kaletra for maybe 2-3 years and I was hoping this would be a more longer term regimen for him  :-\ I have heard of people being on some combos for years and years and years and I guess, while I shouldn't worry too much since his CD4s did go up a bit, it still concerns me. He isn't like 100% adherent person on earth though and while I constantly nag, he doesn't always listen. But I'm hoping the fact his CD4s didnt go up as high as his doc wanted and the adding of the new med is just a result of him missing those few doses and this will jolt him into being really adherent.  :-\

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: HIV meds
« Reply #1 on: April 28, 2009, 06:23:03 AM »
Hi Snoofle

Just wondering if you are sure that he is adding Viread to his combo or if maybe it was something else?  I'm on Truvada/Kaletra too.  Truvada is actually a combination drug that already includes Viread and Kaletra tends to increase the blood levels of Viread so that there are special warnings to monitor people on this combo for kidney problems.  Adding more Viread would raise those risks and the drug label for Viread says it should not be used with ATRIPLA or Truvada.

Best
A

5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline J.R.E.

  • Member
  • Posts: 7,288
  • Joined Dec-2003 Living positive, since 1985.
Re: HIV meds
« Reply #2 on: April 28, 2009, 07:51:54 AM »
Hi Snoofle

Just wondering if you are sure that he is adding Viread to his combo or if maybe it was something else? 
Best
A



Yes, you need to get this sorted out. Truvada ( as already stated by Assurb, has Viread in it.
Somethings not right, or was misunderstood.
http://www.aidsmeds.com/archive/Truvada_1584.shtml

Ray
« Last Edit: April 28, 2009, 07:58:44 AM by J.R.E. »
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 12/10/14,  t-cells are at 350,  Previous 8/25/14--- 402/ Viral load remains <40

 Current % is at 13% / Previous 8/25/14 11%

  
 63 years young.

Offline WillyWump

  • Member
  • Posts: 7,282
Re: HIV meds
« Reply #3 on: June 12, 2009, 12:46:55 PM »
ADHERENCE, AHDERENCE, ADHERENCE!

No med will work as it should for him unless he works on his adherence.
POZ since '08

Last Labs-
11-6-14 CD4- 871, UD
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline physicsguy

  • Member
  • Posts: 59
Re: HIV meds
« Reply #4 on: July 17, 2009, 10:32:55 PM »
Quote
He isn't like 100% adherent person on earth though and while I constantly nag, he doesn't always listen.
Nag more.  Non-adherence is worse than not taking the meds at all.  Here's a handy graph that highlights just how important adherence really is:



Non-boosted PI regimens require extremely high adherence to avoid virologic failure.  As for the viread thing, make sure you get this straightened out.  It should be ritonavir, which is actually a component of Kaletra.


Offline Stone

  • Member
  • Posts: 55
Re: HIV meds
« Reply #5 on: July 18, 2009, 12:29:29 AM »
Hi!  As a nurse, dealing with people skipping medications is something that I deal with every day.  Couple things that I have found helpful to increase compliance:

1) Point out that he is not taking medication because he is sick, rather he is taking medication because he is healthy and wants to stay that way

2) Try to find out if he is not being compliant because he is having problems with side effects

3) I know this may seem counter intuitive but try to stop nagging all together.  Sometimes the issue just turns into a power struggle.  Also, by you taking so much of the responsibility he is relieved of taking any.  I had to do this with my brother a couple of times and let me tell you it was really hard.  My brother would fall asleep at night in a chair in the living room, twisted up like a pretzel, contacts in, and not having his meds.  Then the dance would begin.  My other sister and I would start waking him up every 30 minutes or so to try to get him to at least take his medication.  Generally we would be wanting to go to bed ourselves, but because we also wanted to make sure he took his meds we would be up for another 1.5 - 2 hours.  Now he gets one time, two if I am in a good mood.  I tell him that he needs to get up and I am going to bed.  Before I would be so frustrated that I wanted to choke the life out of him when he finally got up.  Now, I think he actually gets up sooner and I am not risking jail time  ;). In a way it also makes him more likely to listen to me when I am getting after him about something else.  I try to make sure that I really need to (hence my other post) before I say anything and I try to stay out of nag mode.  Not always successful on either count mind you but I do try

 

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.